MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558400
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of balloon damage.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) stone removal procedure to treat jaundice and lower abdominal pain performed on (b)(6) 2025.During the procedure, the balloon was damaged and it could not be properly inflated in the papilla.The procedure was completed with another cre wireguided dilatation balloon.No further information has been obtained despite good faith efforts.The reported event may suggest a balloon burst occurred during the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) stone removal procedure to treat jaundice and lower abdominal pain performed on (b)(6) 2025.During the procedure, the balloon was damaged and it could not be properly inflated in the papilla.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on january 22, 2025.It was clarified that the damage observed on the balloon was a burst.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a04 captures the reportable event of balloon damage.Block h2: additional information: block b5 (describe event or problem) and block h6 (device codes) block h11: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon had no damages.Functional and microscopic inspection were performed, and the balloon was inflated without any problem; however, it was not able to hold pressure due to a pinhole in the balloon, a failure to inflate.The pinhole was located approximately 35 mm from the tip.Media inspection was performed, the photo attached showing the device but is not possible to observe any damage.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The analysis on the returned device found that the balloon had a pinhole located approximately at 35 mm from the tip of the device.It is possible that the pinhole found in the balloon occurred due to factors encountered during the procedure or it can be due to excess pressure.Also, it is possible that interaction with any kind of a sharp surface during or previous to the procedure could create friction on the balloon and could have caused the pinhole found on the balloon.These factors and interactions could influence the damage found in the balloon.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
CRE WIREGUIDED
Common Device Name
COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24133727
Report Number3005099803-2026-00268
Device Sequence Number10343898
Product Code FDF
UDI-Device Identifier08714729339335
UDI-Public(01)08714729339335(17)280222(10)36133493
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558400
Device Catalogue NumberM00558400
Device Lot Number0036133493
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight63 KG